Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 455, NWS Baltimore/Washington

August 26, 2021Montgomery County, Maryland; Arlington County, Fairfax County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 26, 2021, 4:03 PM EDT for Montgomery County, Maryland; Arlington County, Fairfax County, Virginia. It was in force for 42 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2021, 4:03 PM EDT (20:03 UTC)
Expired
Aug 26, 2021, 4:45 PM EDT
In force
42 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, MD, Arlington County, VA, Fairfax County, VA

The radar

The Sterling radar (KLWX), 38 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:05 PM EDTTSTM WND DMG1 E Cherrydale, VATREES DOWN ON I-66 CUSTIS MEMORIAL PARKWAY NEAR MILE MARKER 73.
Aug 26, 4:05 PM EDTTSTM WND DMG1 Ene Cherrydale, VATWO TO THREE DOZEN REPORTS OF TREES AND WIRES DOWN IN ARLINGTON.
Aug 26, 4:05 PM EDTTSTM WND DMG1 Ne American Universit, DCTHERE WERE ABOUT TWO DOZEN REPORTS OF TREES AND WIRES BLOWN DOWN, MAINLY ACROSS NORTHWEST DC.
Aug 26, 4:12 PM EDTTSTM WND DMG1 Wnw American Universi, DCTREE ON A HOUSE IN THE 4100 BLOCK OF FORDHAM ROAD NORTHWEST.
Aug 26, 4:17 PM EDTTSTM WND DMG1 Wnw Little Falls, VATREES DOWN ON SOUTHBOUND GEORGE WASHINGTON PARKWAY AT VA-123 DOLLEY MADISON BOULEVARD/CHAIN BRIDGE ROAD.
Aug 26, 4:20 PM EDTTSTM WND DMG1 Ne National Zoo, DCLARGE TREES DOWN WITH AT LEAST ONE SNAPPED ON 16TH STREET NORTHWEST NEAR PINEY BRANCH.
Aug 26, 4:20 PM EDTTSTM WND DMG1 Wnw American Universi, DCTREE ON A HOUSE IN THE 4100 BLOCK OF FORDHAM ROAD NORTHWEST.
Aug 26, 4:26 PM EDTTSTM WND DMG1 Ene The American Legi, MDTREES DOWN ON WESTBOUND MACARTHUR BOULEVARD NEAR PERSIMMON TREE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

986 
WUUS51 KLWX 262003
SVRLWX
DCC001-MDC031-VAC013-059-262045-
/O.NEW.KLWX.SV.W.0455.210826T2003Z-210826T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
403 PM EDT Thu Aug 26 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  The northwestern District of Columbia...
  Southeastern Montgomery County in central Maryland...
  Northwestern Arlington County in northern Virginia...
  Northeastern Fairfax County in northern Virginia...

* Until 445 PM EDT.

* At 403 PM EDT, a severe thunderstorm was located over American
  University, or near Mclean, moving north at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Arlington, Rockville, Bethesda, Langley Park, Mclean, Potomac,
  North Bethesda, Takoma Park, Kemp Mill, Chevy Chase, North
  Kensington, South Kensington, Forest Glen, Martin's Additions,
  North Chevy Chase, American University, Friendship Village,
  Georgetown, Silver Spring and Wheaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3900 7698 3898 7699 3897 7700 3896 7700
      3888 7711 3892 7719 3906 7714
TIME...MOT...LOC 2003Z 196DEG 10KT 3892 7713 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
4 follow-up statements
956 
WWUS51 KLWX 262007
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
407 PM EDT Thu Aug 26 2021

DCC001-MDC031-VAC013-059-262045-
/O.CON.KLWX.SV.W.0455.000000T0000Z-210826T2045Z/
District of Columbia DC-Montgomery MD-Arlington VA-Fairfax VA-
407 PM EDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE NORTHWESTERN DISTRICT OF COLUMBIA...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN ARLINGTON AND NORTHEASTERN FAIRFAX
COUNTIES...

At 407 PM EDT, a severe thunderstorm was located over American
University, or over Mclean, moving north at 10 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Arlington, Rockville, Bethesda, Langley Park, Mclean, Potomac, North
Bethesda, Takoma Park, Kemp Mill, Chevy Chase, North Kensington,
South Kensington, Forest Glen, Martin's Additions, North Chevy Chase,
American University, Friendship Village, Georgetown, Silver Spring
and Wheaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3900 7698 3898 7699 3897 7700 3896 7700
      3888 7711 3892 7719 3906 7714
TIME...MOT...LOC 2007Z 196DEG 10KT 3893 7712 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

DHOF
932 
WWUS51 KLWX 262013
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
413 PM EDT Thu Aug 26 2021

DCC001-MDC031-VAC013-059-262045-
/O.CON.KLWX.SV.W.0455.000000T0000Z-210826T2045Z/
District of Columbia DC-Montgomery MD-Arlington VA-Fairfax VA-
413 PM EDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE NORTHWESTERN DISTRICT OF COLUMBIA...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN ARLINGTON AND NORTHEASTERN FAIRFAX
COUNTIES...

At 413 PM EDT, a severe thunderstorm was located over American
University, or over Bethesda, moving north at 10 mph.

HAZARD...65 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Arlington, Rockville, Bethesda, Langley Park, Mclean, Potomac, North
Bethesda, Takoma Park, Kemp Mill, Chevy Chase, North Kensington,
South Kensington, Forest Glen, Martin's Additions, North Chevy Chase,
American University, Friendship Village, Georgetown, Silver Spring
and Wheaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3900 7698 3898 7699 3897 7700 3896 7700
      3888 7711 3894 7718 3906 7714
TIME...MOT...LOC 2013Z 196DEG 10KT 3895 7711 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
072 
WWUS51 KLWX 262023
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
423 PM EDT Thu Aug 26 2021

DCC001-MDC031-VAC013-059-262045-
/O.CON.KLWX.SV.W.0455.000000T0000Z-210826T2045Z/
District of Columbia DC-Montgomery MD-Arlington VA-Fairfax VA-
423 PM EDT Thu Aug 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE NORTHWESTERN DISTRICT OF COLUMBIA...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN ARLINGTON AND NORTHEASTERN FAIRFAX
COUNTIES...

At 423 PM EDT, a severe thunderstorm with a history of producing 
wind damage and hail was located over Friendship Village, or near 
Bethesda, moving north at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Arlington, Rockville, Bethesda, Langley Park, Mclean, Potomac, North
Bethesda, Takoma Park, Kemp Mill, Chevy Chase, North Kensington,
South Kensington, Forest Glen, Martin's Additions, North Chevy Chase,
American University, Friendship Village, Georgetown, Silver Spring
and Wheaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3900 7698 3898 7699 3897 7700 3896 7700
      3888 7711 3894 7718 3906 7714
TIME...MOT...LOC 2023Z 196DEG 10KT 3898 7710 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
824 
WWUS51 KLWX 262035
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
435 PM EDT Thu Aug 26 2021

DCC001-MDC031-VAC013-059-262045-
/O.EXP.KLWX.SV.W.0455.000000T0000Z-210826T2045Z/
District of Columbia DC-Montgomery MD-Arlington VA-Fairfax VA-
435 PM EDT Thu Aug 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR THE NORTHWESTERN DISTRICT OF
COLUMBIA...SOUTHEASTERN MONTGOMERY...NORTHWESTERN ARLINGTON AND
NORTHEASTERN FAIRFAX COUNTIES WILL EXPIRE AT 445 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3900 7698 3898 7699 3897 7700 3896 7700
      3888 7711 3894 7718 3906 7714
TIME...MOT...LOC 2035Z 196DEG 10KT 3900 7709 

$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:43 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 26, 2:43 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
243 PM EDT Thu Aug 26 2021

.SYNOPSIS...
Weak high pressure will remain situated near our region through
the end of the week. A front will drop down into the region
from the Great Lakes late Friday into Saturday and stall nearby
through early next week. Another front may impact our region
midway through next week. A tropical influence of moisture from
a tropical system moving into the Gulf of Mexico this week could
enhance showers and thunderstorms during the middle to later
part of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure will remain over the Atlantic through tonight. A
light southerly flow around this system will usher in hot and
humid conditions. Despite temperatures pushing into the lower to
middle 90s and dewpoint temperatures climbing into the middle
70s in some locations, heat indice values will remain below
criteria across the region. There will be a couple locations
near the metro areas and southwest into northeastern and eastern
Virginia in which heat indice values topple 100 degrees this
afternoon. Feeding off of this heat and moisture at the surface,
showers and a couple of strong to severe thunderstorms have
developed in the west and eastward toward southern Maryland and
the central Chesapeake Bay. The strongest thunderstorms have
warnings and are for potentially large hail and damaging wind
gusts. Additional strong to severe thunderstorms are expected to
develop later this afternoon to the north and east into the
metro areas and up near central Maryland.

Tonight will be warm and humid with mainly dry conditions,
especially after midnight. Some afternoon showers and
thunderstorms from this afternoon will carry over into the
middle part of the evening, mainly near the metro areas.
Patchy fog is also expected. Some fog may be locally dense
especially in areas that receive rainfall this afternoon and
evening.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure will remain nearby Friday. The heat and humidity
will linger, allowing temperatures to climb into the 90s for
many location and heat indice values to reach the upper 90s to
lower 100s.

A weak cold front will approach from the north, but it should
stay to the north for Friday. A pressure trough will be present.
As shortwave energy passes nearby to the north, showers and
gusty thunderstorms are expected to develop mainly during the
afternoon and evening. Thunderstorms may become severe with
damaging winds and large hail. The best chance for severe
thunderstorms will be between I-81 and I-95, but north of I-66,
primarily. Bay and river breezes may also play a role in the
severe thunderstorm development on Friday into Friday evening.

A shortwave will likely pass by to the north Friday night into
early Saturday. Additional low-level forcing could tap into the
warm and humid air bringing a better chance for showers and
thunderstorms Friday night, despite loss of daytime heating. If
this scenario plays out, heavy rain could be an issue. If the
shortwave is weak, then precipitation will dissipate overnight
with the loss of daytime heating. Current forecast leans a
little closer to the second scenario, but this will have to be
monitored closely.

The shortwave will slowly slide to the east Saturday, but a weak
cold front will likely move into the area from the north and
east. A wind shift over the area will enhance the chances for
showers and thunderstorms. Some storms may be strong to perhaps
severe, especially along and southwest of the boundary, and some
storms may produce heavy rainfall anywhere. Convection should
dissipate Saturday night in coverage, but low clouds and areas
of fog are possible.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A cold front is forecast to drop into our region this weekend and
stall nearby Sunday through early next week. Broad high pressure
will remain situated over the southeastern US during the later parts
of this weekend and into early week and keep a general west to
southwesterly flow ongoing at 850 mb. The frontal boundary will
become the focus for the formation of continued showers and
thunderstorms through Tuesday. PW's will remain above 1.75 with
locally higher amounts close to 2 inches possible Sunday and Monday
with fair chance for CAPE above 1000 especially east of the Blue
Ridge. Slow storm movement along with a stalled boundary close by
suggests that some storms could produce heavy rainfall and depending
on the location of the front, a strong to SVR storm can't be ruled
out. 90 degree + weather is likely to continue through Monday next
week with overnight lows in the upper 60s to mid 70s.

The later half of the long term be heavy dependent on the
interaction between a tropical system currently located over the
western Caribbean and a cold front dropping through our region from
the Northwest. A tropical depression over the western Caribbean is
forecast to make landfall somewhere in central Gulf States as a Cat
1/2 Hurricane on Sunday. The main question for this system will be
what direction it will take once it moves inland.  A cold front is
forecast to drop down through our region late Monday through Tuesday
and progress southward on Tuesday driven by a high pressure to the
north. The tropical system may interact with the frontal boundary to
enhance rainfall. I feel the biggest concern may be over the
southern states especially Tennessee which received a lot of rain
recently. As the tropical system moves northeastward, the axis of
heaviest rain will likely shift toward our region late Tuesday
through Thursday period. Depending on the track the center of the
low takes, there could be multiple threats for our region. Flooding
could be a concern especially if the models trend eastward with the
trop low and if we continue to receive convection over the next 4 to
5 days. If the low stays west of our region, the shear on the east
side of the low could enhance the SVR and tor threat. There remains
a lot of uncertainty in the long term as the tropical system remains
disorganized and off-shore. The stretch of 90 degree weather may
break on Tuesday as the front pushes through our region.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Scattered strong to severe thunderstorms this afternoon and
evening. The best chance will be across KCHO, KDCA and KIAD,
but storms are possible across the rest of the terminals as
well. Gusty winds may accompany any storm. Patchy fog is
possible near KCHO and other terminals that get rainfall from
showers and thunderstorms.

For Friday and Saturday, thunderstorms are possible each day,
especially during the afternoon and evening hours (although
convection may persist Friday night for some of the terminals).
Patchy fog is expected Friday night into Saturday, and low
clouds/fog may be more widespread Saturday night.

Showers and thunderstorms will be possible at all terminals Sunday
through Tuesday as a front remains stalled near the region and a
second front drops into the region from the northwest on Tuesday.
Periods of subVFR conditions will be possible with light winds
mainly out of the west.

&&

.MARINE...
High pressure over the Atlantic will cause a light southerly or
onshore flow through Friday night. A boundary will move into
the area from the north and east Saturday and it will stall out
nearby. Winds could approach or reach SCA criteria Friday night
into Saturday with that approaching boundary.

Showers and thunderstorms are possible each day through Saturday
night. The best chance for thunderstorms will be in the
afternoon/evening hours each day, and gusty winds may accompany
any storm that develops. For Friday night, showers and
thunderstorms may hang around into the overnight hours, but
confidence is low at this time.

Thunderstorms will be possible over our marine areas but subSCA
conditions are expected through Monday.

&&

.TIDES/COASTAL FLOODING...
Tide levels are forecast to remain slightly elevated over the next
several days. Although flooding is not explicitly forecast, caution
(or near minor) stages are possible at more vulnerable tidal
locations such as DC SW Waterfront and Annapolis through the end
of the week.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...KLW
NEAR TERM...BJL/KLW
SHORT TERM...BJL/KLW
LONG TERM...JMG
AVIATION...KLW/JMG
MARINE...KLW/JMG
TIDES/COASTAL FLOODING...ADM
Hazardous weather outlook, Aug 26, 5:18 AM EDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
518 AM EDT Thu Aug 26 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-271000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
518 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

A severe thunderstorm capable of producing damaging wind gusts is
possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated severe thunderstorms or instances of flash flooding are
possible during the afternoon and evening hours each day.

Heat indices up to 105 degrees are possible Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially later this week.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-271000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
518 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

A few severe storms capable of producing damaging wind gusts are
possible this afternoon and evening. Isolated instances of flash
flooding are possible as well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated severe thunderstorms or instances of flash flooding are
possible during the afternoon and evening hours each day.

Heat indices may approach 100 degrees Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially later this week.

MDZ001-501-502-VAZ503-504-WVZ501>506-271000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
518 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

A few severe storms capable of producing damaging wind gusts are
possible this afternoon and evening. Isolated instances of flash
flooding are possible as well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated severe thunderstorms or instances of flash flooding are
possible during the afternoon and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially later this week.

In the hours before

Local storm report, Aug 26, 2:15 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND DMG     1 WSW TRIANGLE          38.54N  77.34W
08/26/2021                   PRINCE WILLIAM     VA   EMERGENCY MNGR

            TREE DOWN ON ROUTE 1 NEAR THE INTERSECTION WITH JOPLIN
            ROAD

&&

EVENT NUMBER LWX2105608

ADM
Local storm report, Aug 26, 2:17 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
217 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     1 W WIDEWATER           38.46N  77.34W
08/26/2021                   STAFFORD           VA   911 CALL CENTER

            TREE DOWN ON POWER LINES IN THE 100 BLOCK OF VA-635
            DECATUR ROAD.

&&

EVENT NUMBER LWX2105609

DH
Local storm report, Aug 26, 3:04 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 SW STAFFORD           38.40N  77.43W
08/26/2021                   STAFFORD           VA   911 CALL CENTER

            TREES DOWN NEAR THE INTERSECTION OF US-1 JEFFERSON
            DAVIS HIGHWAY AND SHADY HILL LANE.

&&

EVENT NUMBER LWX2105610

DH
Local storm report, Aug 26, 3:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLOOD            1 NE FALMOUTH           38.35N  77.45W
08/26/2021                   STAFFORD           VA   DEPT OF HIGHWAYS

            VA-627 FORBES STREET BLOCKED DUE TO STANDING WATER.

&&

EVENT NUMBER LWX2105611

DH
Local storm report, Aug 26, 3:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             1 SW ROSSLYN            38.89N  77.08W
08/26/2021  M0.75 INCH       ARLINGTON          VA   BROADCAST MEDIA

&&

EVENT NUMBER LWX2105612

DH
Local storm report, Aug 26, 4:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     2 ESE KLINE GAP         39.07N  79.16W
08/26/2021                   GRANT              WV   TRAINED SPOTTER

            TREE DOWN ON HOUSE ON THE 100 BLOCK OF BEAGLE BOOT LANE

&&

EVENT NUMBER LWX2105613

ADM

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 9:20 PM EDTSevere Thunderstorm WarningLWXAllegany, Washington40 min
Aug 26, 3:31 PM EDTSevere Thunderstorm WarningLWXPrince George's44 min
Aug 26, 5:49 PM EDTSevere Thunderstorm WarningLWXAllegany41 min
Aug 26, 1:15 PM EDTSpecial Marine WarningLWX60 min
Aug 26, 1:25 PM EDTSevere Thunderstorm WarningLWXPrince William, Stafford50 min
Aug 26, 2:20 PM EDTSevere Thunderstorm WarningLWXStafford40 min
Aug 26, 2:43 PM EDTAreal Flood WarningLWXStafford3 hr
Aug 26, 3:32 PM EDTSpecial Marine WarningLWX58 min
Aug 26, 3:45 PM EDTAreal Flood WarningLWXArlington3 hr
Aug 26, 4:02 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah31 min
Aug 26, 6:42 PM EDTSevere Thunderstorm WarningLWXAugusta, Rockingham48 min
Aug 26, 7:08 PM EDTFlash Flood WarningLWXAugusta, Rockingham118 min
Aug 26, 7:58 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham69 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.